Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 48, NWS El Paso, TX

May 22, 20118 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at May 22, 2011, 2:09 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 23, 2011, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2011, 2:09 PM MDT (20:09 UTC)
In effect from
May 23, 2011, 2:00 PM MDT
Expired
May 23, 2011, 8:17 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3907 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WWUS84 KEPZ 222009
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
209 PM MDT SUN MAY 22 2011

...CRITICAL FIRE CONDITIONS RETURN MONDAY AND TUESDAY TO SOUTHERN
NEW MEXICO AND FAR WEST TEXAS...

.AN INCREASE IN 20-FOOT WINDS IS EXPECTED AREA WIDE THE NEXT
COUPLE OF DAYS...AS A SERIES OF FAST MOVING UPPER LEVEL SHORTWAVE
DISTURBANCES TRACK THROUGH THE REGION. WINDS ALOFT WILL STRENGTHEN
OVER NEW MEXICO AND WEST TEXAS AS A RESULT. ATMOSPHERE FAVORS
EFFICIENT MIX DOWN OF THESE WINDS TO THE SURFACE. APPROACH OF
THESE WAVES WILL ALSO GENERATE SURFACE LOW PRESSURE TO OUR
NORTHEAST OVER NORTHERN TEXAS...WHICH WILL ASSIST IN GENERATING
GUSTY WINDS MONDAY AND ESPECIALLY TUESDAY. 

WHILE 20 FOOT WIND SPEEDS IN MOST AREAS OF THE GILA NATIONAL
FORECAST MONDAY WILL BE JUST BELOW CRITICAL FIRE CONDITIONS...THESE
CONDITIONS WILL LIKELY BE MET FOR AN HOUR OR TWO IN FAVORED
LOCATIONS....SUCH AS SLOPES WITH SOUTH AND WEST EXPOSURE TO THE
WIND.

NMZ110-231500-
/O.CAN.KEPZ.FW.A.0044.110523T2000Z-110524T0300Z/
/O.CON.KEPZ.FW.A.0045.110524T1900Z-110525T0400Z/
SOUTHWEST MOUNTAINS-
209 PM MDT SUN MAY 22 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 110...

...FIRE WEATHER WATCH IS CANCELED MONDAY FOR STRONG WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONE 110...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELED THE FIRE WEATHER WATCH FOR MONDAY...HOWEVER A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY.


* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS.

* WIND...ON MONDAY...20-FOOT WINDS WEST-SOUTHWEST 15 TO 20 MPH
  EXPECTED WITH GUSTS TO 35 MPH IN THE AFTERNOON THROUGH EARLY
  EVENING. ON TUESDAY...20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH
  WITH GUSTS OF 45 MPH OR HIGHER IN THE AFTERNOON THROUGH EARLY
  EVENING.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES MONDAY AND TUESDAY WILL
  RANGE FROM THE SINGLE DIGITS LOWER ELEVATIONS...TO THE LOW TEENS
  IN UPPER REACHES OF THE GILA NATIONAL FORECAST.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT
  AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ111>113-TXZ055-056-231500-
/O.UPG.KEPZ.FW.A.0044.110523T2000Z-110524T0300Z/
/O.NEW.KEPZ.FW.W.0048.110523T2000Z-110524T0300Z/
/O.CON.KEPZ.FW.A.0045.110524T1900Z-110525T0400Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
209 PM MDT SUN MAY 22 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT MONDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...
111...112 AND 113...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
MDT MONDAY. THE FIRE WEATHER WATCH THAT WAS IN EFFECT MONDAY...HAS
BEEN UPGRADED TO THIS RED FLAG WARNING.


* AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND 
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND 
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND 
  SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE 
  WEATHER ZONE 056 HUDSPETH. 

* WIND...ON MONDAY...20-FOOT WINDS WEST-SOUTHWEST 15 TO 25 MPH
  EXPECTED WITH GUSTS TO 35 MPH IN THE AFTERNOON THROUGH EARLY
  EVENING. ON TUESDAY...LOOK FOR 20-FOOT WINDS WEST-SOUTHWEST 25
  TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER IN THE AFTERNOON
  THROUGH EARLY EVENING.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES MONDAY AND TUESDAY WILL
  RANGE FROM THE SINGLE DIGITS LOWER ELEVATIONS...TO THE LOW TEENS
  IN UPPER REACHES OF THE CAPITAN AND SACRAMENTO MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
TRIPOLI
2 follow-up statements
635 
WWUS84 KEPZ 231312
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
712 AM MDT MON MAY 23 2011

...CRITICAL FIRE CONDITIONS RETURN MONDAY AND TUESDAY TO SOUTHERN
NEW MEXICO AND FAR WEST TEXAS...

.AN INCREASE IN 20-FOOT WINDS IS EXPECTED AREA WIDE THE NEXT
COUPLE OF DAYS...AS A SERIES OF FAST MOVING UPPER LEVEL SHORTWAVE
DISTURBANCES WILL TRACK THROUGH THE REGION. WINDS ALOFT WILL
STRENGTHEN OVER NEW MEXICO AND WEST TEXAS AS A RESULT TODAY.
ATMOSPHERE FAVORS EFFICIENT MIX DOWN OF THESE WINDS TO THE
SURFACE. APPROACH OF THESE WAVES WILL ALSO GENERATE SURFACE LOW
PRESSURE TO OUR NORTHEAST OVER NORTHERN TEXAS...WHICH WILL ASSIST
IN GENERATING GUSTY WINDS MONDAY AND ESPECIALLY TUESDAY.


NMZ110-240400-
/O.EXA.KEPZ.FW.W.0048.110523T2000Z-110524T0300Z/
/O.CON.KEPZ.FW.A.0045.110524T1900Z-110525T0400Z/
SOUTHWEST MOUNTAINS-
712 AM MDT MON MAY 23 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONE 110...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND HUMIDITY FOR FIRE 
WEATHER ZONE 110...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
MDT MONDAY. ALSO A FIRE WEATHER WATCH REMAINS IN EFFECT FOR
TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS.

* WIND...ON MONDAY...20-FOOT WINDS WEST-SOUTHWEST 15 TO 25 MPH 
  EXPECTED WITH GUSTS TO 35 MPH IN THE AFTERNOON THROUGH EARLY 
  EVENING. ON TUESDAY...20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 
  MPH WITH GUSTS OF 45 MPH OR HIGHER IN THE AFTERNOON THROUGH 
  EARLY EVENING. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES MONDAY AND TUESDAY WILL 
  RANGE FROM THE SINGLE DIGITS LOWER ELEVATIONS...TO THE LOW 
  TEENS IN UPPER REACHES OF THE GILA NATIONAL FORECAST. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ111>113-TXZ055-056-240400-
/O.CON.KEPZ.FW.W.0048.110523T2000Z-110524T0300Z/
/O.CON.KEPZ.FW.A.0045.110524T1900Z-110525T0400Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
712 AM MDT MON MAY 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 055...056...111...112 AND 113...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
MDT MONDAY. ALSO A FIRE WEATHER WATCH REMAINS IN EFFECT FOR
TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND 
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND 
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND 
  SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE 
  WEATHER ZONE 056 HUDSPETH. 

* WIND...ON MONDAY...20-FOOT WINDS WEST-SOUTHWEST 15 TO 25 MPH 
  EXPECTED WITH GUSTS TO 35 MPH IN THE AFTERNOON THROUGH EARLY 
  EVENING. ON TUESDAY...LOOK FOR 20-FOOT WINDS WEST-SOUTHWEST 25 
  TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER IN THE AFTERNOON 
  THROUGH EARLY EVENING. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES MONDAY AND TUESDAY WILL 
  RANGE FROM THE SINGLE DIGITS LOWER ELEVATIONS...TO THE LOW 
  TEENS IN UPPER REACHES OF THE CAPITAN AND SACRAMENTO 
  MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

BRICE
885 
WWUS84 KEPZ 240217
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
817 PM MDT MON MAY 23 2011

...CRITICAL FIRE CONDITIONS WILL RETURN TUESDAY TO SOUTHERN NEW MEXICO
AND FAR WEST TEXAS...

.AN INCREASE IN 20-FOOT WINDS IS EXPECTED AREA WIDE ON TUESDAY...AS A
SERIES OF FAST MOVING UPPER LEVEL SHORTWAVE DISTURBANCES CROSS THE 
REGION. WINDS ALOFT WILL STRENGTHEN OVER SOUTHERN NEW MEXICO AND
WEST TEXAS AS A RESULT. THE ATMOSPHERE FAVORS EFFICIENT MIX DOWN
OF THESE WINDS TO THE SURFACE. APPROACH OF THESE WAVES WILL ALSO
GENERATE SURFACE LOW PRESSURE TO OUR NORTHEAST OVER SOUTHWEST 
KANSAS...WHICH WILL ASSIST IN GENERATING GUSTY WINDS TUESDAY
AFTERNOON AND EVENING.

NMZ110>113-TXZ055-056-241345-
/O.CAN.KEPZ.FW.W.0048.000000T0000Z-110524T0300Z/
/O.UPG.KEPZ.FW.A.0045.110524T1900Z-110525T0400Z/
/O.NEW.KEPZ.FW.W.0049.110524T1800Z-110525T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
817 PM MDT MON MAY 23 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...
110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM
MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 
  056 HUDSPETH. 

* WIND...20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS OF
  45 MPH OR HIGHER IN THE AFTERNOON THROUGH EARLY EVENING.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM THE
  SINGLE DIGITS LOWER ELEVATIONS...TO THE LOW TEENS IN UPPER
  REACHES OF THE GILA NATIONAL FOREST AND SACRAMENTO MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT
  AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 22, 2:30 AM MDT, 11 hours 39 minutes earlier.

Area forecast discussion, May 22, 2:30 AM MDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 AM MDT SUN MAY 22 2011

.SYNOPSIS...
WEAK UPPER RIDGE OVER THE SOUTHWEST WILL GIVE WAY TO A PACIFIC
TROUGH FORMING OVER THE WEST COAST THIS AFTERNOON. CONTINUED DRY
WEST TO SOUTHWEST FLOW WILL ALLOW FOR PLENTY OF SUNSHINE AND
WARMER TEMPERATURES TODAY AND WELL INTO THE WORK WEEK. WINDS WILL
BE ON THE INCREASE THROUGH TUESDAY AS THIS NEXT SYSTEM APPROACHES
FROM THE WEST. BREEZY CONDITIONS WILL RETURN THIS AFTERNOON
FOLLOWED BY WINDY CONDITIONS BOTH MONDAY AND TUESDAY. THE UPPER
TROUGH WILL EXIT THE REGION ON WEDNESDAY ALLOWING WINDS TO SLACKEN
FOR THE LATER HALF OF THE WEEK. STILL NO RAIN IN THE FORECAST FOR
THE NEXT SEVEN DAYS.

&&

.DISCUSSION...
WEAK AND FLAT UPPER RIDGING REMAINS OVER THE REGION THIS MORNING.
THIS FEATURE WILL SHIFT EAST TODAY AS THE NEXT PACIFIC TROUGH
BEGINS TO COME ASHORE THIS AFTERNOON. THIS WILL BRING A RETURN TO
DEEP SOUTHWEST FLOW ACROSS THE REGION THROUGH TUESDAY. IT APPEARS
THE GFS WINDS HAVE COME BACK IN LINE WITH OTHER MODEL'S OUTPUTS
TODAY. A BREEZY AFTERNOON WILL RESULT FROM THE LOSS OF THE UPPER
RIDGE TODAY. ABOVE NORMAL AFTERNOON TEMPERATURES WILL ALLOW FOR
DEEP MIXING TO NEARLY H6 LEVEL WHERE 25-30 KTS RESIDE. THUS GOOD
MIX DOWN WILL ALLOW FOR 15-25 MPH WITH A FEW GUSTS TO 30 POSSIBLE.
LOWLAND TEMPS NEAR 90 TODAY. PLENTY OF SUNSHINE WITH JUST SOME
HIGH CLOUDS.

MONDAY AND TUESDAY WINDS FURTHER STRENGTHEN AS THE PACIFIC TROUGH
NEARS THE AREA. A LEE SURFACE TROUGH WILL REDEVELOP AND DEEPEN IN
RESPONSE TO THE UPPER SYSTEM. GOOD ALIGNMENT ALOFT TO SURFACE...
DEEP MIXING...AND STRONGER WINDS ALOFT WILL COMBINE TO PRODUCE
WINDY CONDITIONS BOTH AFTERNOONS. BOTH DAYS LOOK TO APPROACH WIND
ADVISORY CRITERIA...BUT TUESDAY LOOKS BETTER FOR STRONGER WINDS.
DUST AND FIRE DANGER WILL BE THE MAIN ISSUES AS THIS WILL NOT BE A
HIGH-END WIND EVENT.

TUESDAY NIGHT A WEAK PACIFIC SURFACE FRONT MOVE ACROSS THE AREA AS
THE UPPER TROUGH BEGINS TO EXIT EAST. THERE APPEARS TO BE LITTLE
TO NO COOLING BEHIND THE FRONT. FOR THE REST OF THE WEEK UPPER
RIDGING RETURNS. THIS WILL ALLOW FOR WEAKER WINDS THROUGH THE REST
OF THE WEEK.

MODELS SHOW A BACKDOOR FRONT PUSHING IN FROM THE EAST FRIDAY NIGHT
WITH SOME MOIST EASTERLY FLOW BACKING INTO THE REGION ON SATURDAY.
MODELS HINT AT SLIGHT PRECIPITATION CHANCES FROM EL PAS EASTWARD
LATE SATURDAY INTO NEXT SUNDAY. THIS SHALL NOT PROMPT THE
INCLUSION OF POPS AS THE ODDS APPEAR QUITE LOW ON THIS OCCURRING.

&&

.AVIATION...VALID 22/12Z-23/12Z.
VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD.  WEAK UPPER LEVEL
HIGH PRESSURE CURRENTLY OVER THE AREA...WILL GIVE WAY TO
STRENGTHENING FLOW ALOFT THIS AFTERNOON...AS A WEAK SHORTWAVE
DISTURBANCE APPROACHES THE AREA FROM THE PACIFIC. LOOK FOR WINDS
220-24015G25KT ALL TERMINALS GENLY AFT 18Z. LGT OCNL MDT TURBC
SFC-100 ALONG AND UP TO 50 SM EAST OF AREA MOUNTAINS AFT 15Z. &&

.FIRE WEATHER...
WEAK UPPER-LEVEL HIGH PRESSURE CURRENTLY OVER THE SOUTHWEST...
WILL GIVE WAY TO STRENGTHENING WINDS ALOFT OVER OUR AREA...AS A
SLOW-MOVING UPPER-LEVEL TROUGH APPROACHES AND MOVES THROUGH THE
REGION SUNDAY THROUGH TUESDAY. THIS WILL BRING AN INCREASE IN 20-FOOT
WINDS BEGINNING THIS AFTERNOON. WARMER SURFACE TEMPERATURES WILL
HELP TO EFFICIENTLY MIX DOWN STRONGER WINDS ALOFT DOWN TO THE
SURFACE. APPROACH OF THIS DISTURBANCE WILL ALSO GENERATE LEE
SURFACE LOW PRESSURE TO OUR NORTHEAST...WHICH WILL ASSIST IN
GENERATING GUSTY WINDS THIS AFTERNOON AND ESPECIALLY MONDAY AND
TUESDAY. GIVEN EXTREME TO EXCEPTIONAL DROUGHT CONDITIONS...WITH
DAILY MIN RH EXPECTED TO CONTINUE RANGING FROM THE SINGLE DIGITS
VALLEYS TO THE LOW TO MID TEENS FOR AREA MOUNTAINS...THESE WINDS
WILL CREATE CRITICAL FIRE CONDITIONS FOR MOST AREAS BEGINNING
MONDAY.

CRITICAL FIRE CONDITIONS CONTINUE TUESDAY...AS SECOND SHORT WAVE
DISTURBANCE FOLLOWS.  THIS FEATURE IS EXPECTED TO BRING WINDS 10-20
MPH STRONGER AREA WIDE THAN MONDAYS FORECAST WINDS. LITTLE IN THE WAY
OF ANY COOLING IS EXPECTED WITH EITHER FEATURE...GIVEN THEIR LOW
AMPLITUDE AND TRAJECTORY THROUGH THE FOUR CORNERS. BROAD HIGH
PRESSURE ALOFT WILL BUILD NORTHWARD OVER THE REGION FROM MEXICO
LATER NEXT WEEK...RAISING HIGHS WELL ABOVE NORMAL FOR THE FIRST TIME
IN A WHILE.  HAINES INDICIES WILL RANGE FROM 4-5 THROUGH
MIDWEEK...WITH SUNDAY AS AN EXCEPTION...WHERE VALUES WILL CLIMB TO 6
IN SOME AREAS.  VALUES OF 6 WILL RETURN LATER NEXT WEEK WITH THE
WARMING EXPECTED TO TAKE PLACE UNDER THE HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 90  65  89  65  90 /   0   0   0   0   0
SIERRA BLANCA TX        94  58  92  60  90 /   0   0   0   0   0
LAS CRUCES              88  58  87  53  88 /   0   0   0   0   0
ALAMOGORDO              87  55  86  55  86 /   0   0   0   0   0
CLOUDCROFT              69  43  67  49  66 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   88  55  87  51  85 /   0   0   0   0   0
SILVER CITY             80  49  81  51  81 /   0   0   0   0   0
DEMING                  88  53  88  50  88 /   0   0   0   0   0
LORDSBURG               89  55  87  52  88 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ055-056.

&&

14-BIRD
Hazardous weather outlook, May 22, 6:50 AM MDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
650 AM MDT SUN MAY 22 2011

NMZ022>025-030>032-TXZ055-056-231200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
650 AM MDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS WILL BEGIN A
THREE DAY INCREASE TODAY AND BECOME BREEZY TO MILDLY WINDY THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDY AGAIN ON MONDAY AND TUESDAY WITH DRY CONDITIONS CONTINUING.
THUS ELEVATED FIRE DANGER...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON TO REPORT
PROPERTY DAMAGE AND AREAS OF VERY LOW VISIBILITIES.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:32 AM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more37 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.